Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

August 21, 20126 counties in Florida

NWS Melbourne, FL issued this special weather statement at Aug 21, 2012, 4:37 PM EDT for 6 counties in Florida. It was in force for 53 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2012, 4:37 PM EDT (20:37 UTC)
Expired
Aug 21, 2012, 5:30 PM EDT
In force
53 min
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Okeechobee County, FL, Osceola County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 41 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 4:42 PM EDTTSTM WND DMG5 N Okeechobee, FL
Aug 21, 4:50 PM EDTTSTM WND GST 63Nw Palm Bay, FLMEASURED BY HANDHELD UNIT
Aug 21, 4:54 PM EDTTSTM WND DMG2 Ssw Palm Bay, FLLARGE TREE DOWN IN ROAD. CORNNER OF TROUTMAN BLVD. AND PORT MALABAR ROAD.
Aug 21, 5:00 PM EDTTSTM WND DMGE Melbourne, FLRESIDENCE LOST ROOF IN 4100 BLOCK OF DUKE STREET
Aug 21, 5:00 PM EDTTSTM WND DMGPalm Bay, FLMINTON ROAD AND CHANDLER STREET. MEASURED GUSTS 64 MPH. DEBRIS HIT POLICE CRUISER CAUSING DAMAGE.
Aug 21, 5:00 PM EDTTSTM WND GST 785 Wnw Malabar, FLSTATION AR717 W4TEJ
Aug 21, 5:00 PM EDTTSTM WND GST 78Palm Bay, FLSTATION AR717 W4TEJ
Aug 21, 5:01 PM EDTTSTM WND DMGPalm Bay, FLRIVERA BLVD. ROOFS OFF OF SEVERAL CARPORTS AT MALABAR LAKES APTS.
Aug 21, 5:05 PM EDTFUNNEL CLOUDPatrick Airforce Base, FLOFF DUTY USAF WEATHER OFFICER REPORTED FUNNEL CLOUD OVER THE PINEDA CAUSEWAY
Aug 21, 5:30 PM EDTTSTM WND DMGCocoa Beach, FLLARGE PLATE GLASS WINDOW BLOWN IN AND SCREEN DAMAGE ON 200 BLOCK BANANA RIVER BLVD. REPORT FROM WRDQ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WWUS82 KMLB 212037
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
437 PM EDT TUE AUG 21 2012

FLZ045-047-053-054-058-059-064-147-212130-
INDIAN RIVER-MARTIN-NORTHERN BREVARD
COUNTY-OKEECHOBEE-ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY-ST. LUCIE-
437 PM EDT TUE AUG 21 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS 
UP TO 50 MPH AND SMALL HAIL OVER BREVARD COUNTY...INDIAN RIVER 
COUNTY...MARTIN COUNTY...OKEECHOBEE COUNTY...SOUTHEASTERN ORANGE 
COUNTY...OSCEOLA COUNTY...ST. LUCIE COUNTY...

* UNTIL 530 PM EDT.

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
POTENTIAL FOR STRONG STORMS PERSISTS...BUT WITH THE MAIN FOCUS 
SHIFTING OVER AREAS SOUTH AND EAST OF METRO ORLANDO AND TITUSVILLE
TO LAKE OKEECHOBEE AND THE TREASURE COAST. 

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND 
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO 
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL 
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE 
STORM PASSES.

ADDITIONAL SEVERE WEATHER WARNINGS MAY BECOME NECESSARY DURING THE 
LATE AFTERNOON HOURS AS STORMS CONTINUE TO MOVE TOWARD THE EAST 
COAST AND INTENSIFY. 


LAT...LON 2716 8072 2720 8080 2715 8087 2722 8096
      2756 8118 2760 8114 2771 8115 2783 8122
      2786 8131 2832 8140 2869 8069 2869 8067
      2859 8057 2846 8052 2836 8060 2809 8056
      2775 8038 2698 8008 2695 8061
TIME...MOT...LOC 2035Z 225DEG 16KT 2790 8081

$$


52

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 21, 3:27 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 21, 3:27 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
327 PM EDT TUE AUG 21 2012

.DISCUSSION...
THIS AFTERNOON AND TONIGHT...
RADAR BECOMING VERY ACTIVE AS STORMS FORM AND MOVE QUICKLY TO THE
NORTHEAST AT 20 MPH ACROSS CENTRAL FLORIDA. MESONET OBSERVATIONS
INDICATE THAT A SEA BREEZE HAS FORMED AND HAD PUSHED INLAND TO
INTERSTATE 95 IN MARTIN COUNTY. THE SEA BREEZE WILL STRUGGLE TO
MOVE VERY FAR AWAY FROM THE COAST SAINT LUCIE COUNTY TO SOUTH
BREVARD AND SHOULD STAY AT THE BEACH CAPE CANAVERAL NORTH. STORMS
OVER THE INTERIOR SHOULD DIMINISH BY SUNSET. STORMS AND SHOWERS
ALONG THE COAST WILL CONTINUE UNTIL LATE EVENING AS BOUNDARY
INTERACTIONS AND THE PREVAILING SOUTHWEST WIND INTERACTING WITH
THE SEA BREEZE PROVIDE TRIGGERING MECHANISMS FOR STORMS.

STORMS AND SHOWERS WILL DISSIPATE AROUND MIDNIGHT BUT LEFTOVER MID
AND HIGH LEVEL CLOUDS FROM THE STORMS WILL KEEP SKIES PARTY TO
MOSTLY CLOUDY FOR MOST OF THE OVERNIGHT HOURS. LOWS IN THE LOW 70S
AWAY FROM THE COAST AND CAPE CANAVERAL TITUSVILLE NORTH AND THE MID
AND UPPER 70S ALONG THE COAST COCOA BEACH MELBOURNE SOUTH.

WED...UPPER LEVEL TROUGH OVER THE EASTERN THIRD OF THE UNITED
STATES MOVES VERY LITTLE. SURFACE HIGH PRESSURE RIDGE AXIS MOVES UP
THE PENINSULA TO CENTRAL FLORIDA. A WEAKER PRESSURE GRADIENT WILL
ALLOW THE EAST COAST SEA BREEZE TO PUSH INLAND FURTHER AND COLLIDE
WITH THE WEST COAST SEA BREEZE OVER THE INTERIOR LATE AFTERNOON.
MODELS INDICATING COOLER AIR ALOFT WORKING ITS WAY OVER CENTRAL
FLORIDA DURING THE DAY DURING THE DAY. THE STEEPER MID LEVEL LAPSE
RATES MAY HELP TO PRODUCE STRONGER STORMS ALONG ANY BOUNDARY
COLLISIONS MID TO LATE AFTERNOON.

PREVIOUS EXTENDED
FRI-MON...THE UPPER TROUGH ALONG THE EASTERN SEABOARD WILL CONTINUE
ITS WEAKENING TREND AND SLIDE EASTWARD INTO THE WESTERN ATLANTIC ON
FRI. THE SURFACE PRESSURE RIDGE AXIS IS FORECAST TO CONTINUE LIFTING
NORTH THROUGH THE WEEKEND REMAINING NORTH OF THE PENINSULA.
UNCERTAINTY REMAINS REGARDING THE TROPICS AS THE GFS REMAINS ADAMANT
IN BRINGING QUICKLY NORTHWARD A SYSTEM ACROSS CUBA ON SAT AND
TOWARDS THE FLORIDA KEYS/SOUTHERN FLORIDA TIP BY SUN NIGHT. THIS
REMAINS A QUICKER SOLUTION THAN MANY MODELS AND THE LATEST 00Z GFS
SHOWS A BIT OF RECURVATURE NOW WITH THE SYSTEM WORKING UP THE EAST
FLORIDA COAST EARLY NEXT WEEK...WHEREAS THIS TIME LAST NIGHT IT RAN
IT UP THE EASTERN GULF COAST OF FLORIDA.

THE 00Z ECMWF CONTINUES A MUCH SLOWER SPEED AND TAKES THIS SYSTEM
INTO THE EASTERN GULF LATE TUE OF NEXT WEEK AND MUCH STRONGER THAN
PREVIOUS RUNS. FOR NOW WILL NOT CHANGE MUCH IN THE CURRENT GRIDS FOR
THE WEEKEND AND KEEP NEAR SEASONAL CONDITIONS IN PLACE FOR
CONSISTENCY SAKE.

NONETHELESS...A DEEPER ONSHORE FLOW IS FORECAST TO EXIST OVER THE
REGION THIS WEEKEND INTO EARLY NEXT WEEK. IF THIS PLAYS OUT EXPECT A
DAILY AND EARLIER ONSET OF THE EAST COAST SEA BREEZE WITH DEEPER
PENETRATION INLAND AND POSSIBLE HIGHER POPS INTO THE INTERIOR AWAY
FROM THE COAST THROUGH THE AFTERNOON/EVENING. TEMPERATURES TO REMAIN
WITHIN A DEGREE OR TWO OF NORMAL EACH DAY.
&&

.AVIATION...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL PRODUCE TEMPO IFR CONDITIONS
AND GUSTS TO 40 KNOTS AS THEY MOVE THROUGH THE AIRPORT AREAS.
STORMS AND LINGERING SHOWERS SHOULD CONTINUE CAPE CANAVERAL TO
VERO BEACH UNTIL MIDNIGHT/04Z AS OUTFLOW BOUNDARIES INTERACT WITH
EACH OTHER AND THE FADING EAST COAST SEA BREEZE. THE CYCLE SHOULD
START AGAIN WED AROUND NOON THROUGH 00Z

&&

.MARINE...
HIGH PRESSURE OVER THE SOUTHERN PENINSULA MOVES ACROSS CENTRAL FLORIDA
WED AND INTO NORTH FLORIDA/SOUTHERN GEORGIA THE END OF THE WEEK.

TONIGHT-THU...SOUTHWEST WINDS BECOME SOUTH 5 TO 10 KNOTS WED THEN
EAST 5 TO 10 KNOTS THU AS THE RIDGE AXIS SHIFTS NORTH OF CENTRAL
FLORIDA.

THU NIGHT-SUN...EASTERLY WINDS ARE FORECAST TO INCREASE TO 10 TO
15 KNOTS THU NIGHT AND REMAIN EAST AT 10 TO 15 KNOTS THROUGH SAT
NIGHT. WINDS INCREASE TO 15 TO 20 KNOTS SUNDAY AS PRESSURE
GRADIENT BETWEEN HIGH PRESSURE OVER THE SOUTHEAST U.S. AND A
TROPICAL SYSTEM MOVING THROUGH THE NORTH CENTRAL CARIBBEAN SEA.

SEAS 1 TO 3 FEET THROUGH FRI BUILD TO 3 TO 4 FEET OFFSHORE SAT
THEN 5 TO 6 FEET OFFSHORE SUN.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  91  71  88 /  30  60  50  40
MCO  74  93  74  90 /  30  60  40  40
MLB  75  91  74  89 /  30  60  40  30
VRB  74  91  74  90 /  30  60  30  30
LEE  74  93  73  90 /  30  60  50  40
SFB  73  93  74  90 /  30  60  50  40
ORL  74  93  75  90 /  30  60  40  40
FPR  74  89  73  89 /  30  50  30  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

FORECASTS...WIMMER
IMPACT WX...GLITTO/WEITLICH
Hazardous weather outlook, Aug 21, 10:28 AM EDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1028 AM EDT TUE AUG 21 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-212000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1028 AM EDT TUE AUG 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
AN UNUSUALLY STRONG UPPER LEVEL FEATURE OVER THE EASTERN UNITED
STATES WILL PRODUCE CONDITIONS FAVORABLE FOR STRONG STORMS THIS
AFTERNOON INTO THIS EVENING. A FEW STORMS WILL BEGIN TO FORM BY
MIDDAY WITH STORM COVERAGE INCREASING OVER THE INTERIOR EARLY TO
MID AFTERNOON. STORMS ARE EXPECTED TO FURTHER INCREASE IN COVERAGE
AND STRENGTHEN INTO THE LATE AFTERNOON AS THEY APPROACH THE EAST
COAST AND INTERACT WITH THE EAST COAST SEA BREEZE BOUNDARY.

STORMS TODAY WILL MOVE QUICKLY TOWARD THE NORTHEAST AT 20 TO 25 MPH
AND BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO 50 MPH ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.

ALSO...THE EAST COAST SEA BREEZE IS FORECAST TO DEVELOP FIRST ALONG
THE TREASURE COAST...THEN ZIPPER UP TO THE BREVARD COAST THIS
AFTERNOON...BUT SHOULD NOT MAKE SIGNIFICANT INLAND PENETRATION.

STORMS THAT MOVE FROM THE INTERIOR AND INTERACT WITH THE SEA BREEZE
BOUNDARY WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS NEAR 60
MPH...HAIL AND EXCESSIVE LIGHTNING STRIKES...PRIMARILY NEAR THE
COAST. A BRIEF TOUCHDOWN OF A FUNNEL CLOUD WILL ALSO BE POSSIBLE.

.FLOOD IMPACT...
LOCALLY HEAVY RAIN MAY ACCUMULATE UP TO 3 INCHES IN AN HOUR OR TWO
CAUSING PONDING OF WATER ON ROADS AND IN POOR DRAINAGE AREAS.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED LIGHTNING STORMS WILL FORM OVER LAND AND MOVE QUICKLY
TOWARD THE NORTHEAST AT 20 TO 25 KNOTS...AND OFFSHORE. STORMS MAY
PRODUCE STRONG WIND GUSTS OF 35 TO 45 KNOTS AND FREQUENT LIGHTNING
STRIKES OVER THE INLAND LAKES...INTRACOASTAL AND NEARSHORE ATLANTIC
WATERS. ONE OR TWO STORMS THAT INTERACT WITH THE EAST COAST SEA
BREEZE NEAR THE COAST COULD PRODUCE AROUND 50 KNOTS OF WIND AND
HAIL...ESPECIALLY FROM CAPE CANAVERAL SOUTHWARD.

.WATERSPOUT IMPACT...
STORMS OVER THE INTERIOR THAT INTERACT WITH THE EAST COAST SEA
BREEZE NEAR THE COAST MAY PRODUCE BRIEF FUNNEL CLOUDS OR A
WATERSPOUT AS THEY MOVE ACROSS THE INTRACOASTAL AND NEARSHORE
ATLANTIC WATERS...ESPECIALLY FROM CAPE CANAVERAL SOUTHWARD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED AFTERNOON LIGHTNING STORMS WILL CONTINUE TO PUSH TOWARD
THE EAST COAST AND OFFSHORE WEDNESDAY. THE ATLANTIC SURFACE RIDGE
WILL LIFT NORTHWARD INTO CENTRAL FLORIDA BY THURSDAY ALONG WITH SOME
DRIER AIR. THIS CHANGE WILL ALLOW FOR MORE INLAND PENETRATION OF THE
EAST COAST SEA BREEZE AND LOWER STORM COVERAGE THURSDAY AND FRIDAY.

A TROPICAL CYCLONE IS FORECAST PUSH WEST INTO THE NORTHEAST
CARIBBEAN SEA LATE THIS WEEK. EAST CENTRAL FLORIDA MAY FEEL EFFECTS
FROM THIS SYSTEM EARLY NEXT WEEK. STAY TUNED TO THE LATEST FORECASTS
FROM THE NATIONAL HURRICANE CENTER ON THIS DEVELOPING SITUATION. WE
ARE ENTERING THE CLIMATOLOGICAL PEAK OF THE HURRICANE SEASON IN THE
ATLANTIC BASIN. NOW IS THE TIME TO REVIEW YOUR HURRICANE PLANS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY/GLITTO

In the hours before

Local storm report, Aug 21, 3:10 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
310 PM EDT TUE AUG 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     TSTM WND GST     4 SW PLAYALINDA BEACH   28.60N 80.68W
08/21/2012  M68 MPH          BREVARD            FL   OTHER FEDERAL

            KTTS AT THE KENNEDY SPACE CENTER LANDING FACILITY
            MEASURED A 59 KT/68 MPH THUNDERSTORM WIND GUST.

&&

ARB
Special weather statement, Aug 21, 3:37 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
337 PM EDT TUE AUG 21 2012

FLZ041-044>047-053-054-058-059-064-141-144-147-212030-
COASTAL VOLUSIA COUNTY-INDIAN RIVER-INLAND VOLUSIA
COUNTY-MARTIN-NORTHERN BREVARD COUNTY-NORTHERN LAKE
COUNTY-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD
COUNTY-SOUTHERN LAKE COUNTY-ST. LUCIE-
337 PM EDT TUE AUG 21 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 50 MPH AND SMALL HAIL OVER MUCH OF EAST CENTRAL FLORIDA...

* UNTIL 430 PM EDT.

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED TO NUMEROUS STORMS RAPIDLY INTENSIFYING OVER EAST CENTRAL
FLORIDA...MOVING TO THE NORTHEAST AT 25 MPH. THE HIGHEST COVERAGE
HAS BEEN OVER AREAS NEAR AND NORTHWEST OF INTERSTATE 4...BUT STORMS
ARE EXPECTED TO INCREASE THROUGH THE REMAINDER OF EAST CENTRAL
FLORIDA THROUGH THE LATE AFTERNOON HOURS.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.

ADDITIONAL SEVERE WEATHER WARNINGS MAY BECOME NECESSARY DURING THE
LATE AFTERNOON HOURS AS STORMS CONTINUE TO MOVE TOWARD THE EAST
COAST AND INTENSIFY.

LAT...LON 2716 8072 2715 8087 2723 8099 2749 8121
      2771 8115 2806 8145 2802 8138 2808 8135
      2808 8145 2834 8167 2836 8185 2855 8196
      2897 8195 2896 8166 2914 8165 2926 8102
      2859 8057 2813 8057 2697 8008 2695 8061
TIME...MOT...LOC 1933Z 224DEG 19KT 2884 8102

52
Local storm report, Aug 21, 3:40 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
340 PM EDT TUE AUG 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND GST     4 SW PLAYALINDA BEACH   28.60N 80.68W
08/21/2012  M62.00 MPH       BREVARD            FL   OTHER FEDERAL

            USAF TOWER 511 30 FEET

0305 PM     TSTM WND GST     3 W CAPE CANAVERAL      28.40N 80.65W
08/21/2012  M62.00 MPH       AMZ552             FL   OTHER FEDERAL

            USAF TOWER 300 AT 54 FEET

&&

ARB
Local storm report, Aug 21, 3:55 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
355 PM EDT TUE AUG 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             4 NNW MIMS              28.72N 80.87W
08/21/2012  E0.75 INCH       BREVARD            FL   TRAINED SPOTTER

            AT LEAST PENNY-SIZED HAIL

&&

ARB
Local storm report, Aug 21, 4:09 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
409 PM EDT TUE AUG 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     MARINE TSTM WIND 4 NW HAULOVER CANAL     28.77N 80.81W
08/21/2012  M43 MPH          BREVARD            FL   OTHER FEDERAL

            USAF 54 FT WIND TOWER NUMBER 421 MEASURED A THUNDERSTORM
            WIND GUST OF 37 KT/43 MPH.

&&

ARB
Special weather statement, Aug 21, 4:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
437 PM EDT TUE AUG 21 2012

FLZ045-047-053-054-058-059-064-147-212130-
INDIAN RIVER-MARTIN-NORTHERN BREVARD
COUNTY-OKEECHOBEE-ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY-ST. LUCIE-
437 PM EDT TUE AUG 21 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 50 MPH AND SMALL HAIL OVER BREVARD COUNTY...INDIAN RIVER
COUNTY...MARTIN COUNTY...OKEECHOBEE COUNTY...SOUTHEASTERN ORANGE
COUNTY...OSCEOLA COUNTY...ST. LUCIE COUNTY...

* UNTIL 530 PM EDT.

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
POTENTIAL FOR STRONG STORMS PERSISTS...BUT WITH THE MAIN FOCUS
SHIFTING OVER AREAS SOUTH AND EAST OF METRO ORLANDO AND TITUSVILLE
TO LAKE OKEECHOBEE AND THE TREASURE COAST.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

ADDITIONAL SEVERE WEATHER WARNINGS MAY BECOME NECESSARY DURING THE
LATE AFTERNOON HOURS AS STORMS CONTINUE TO MOVE TOWARD THE EAST
COAST AND INTENSIFY.

LAT...LON 2716 8072 2720 8080 2715 8087 2722 8096
      2756 8118 2760 8114 2771 8115 2783 8122
      2786 8131 2832 8140 2869 8069 2869 8067
      2859 8057 2846 8052 2836 8060 2809 8056
      2775 8038 2698 8008 2695 8061
TIME...MOT...LOC 2035Z 225DEG 16KT 2790 8081

52

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 11:28 PM EDTSpecial Weather StatementMLBOrange47 min
Aug 21, 1:33 PM EDTSpecial Weather StatementMLBLake57 min
Aug 21, 2:39 PM EDTSpecial Marine WarningMLB66 min
Aug 21, 2:53 PM EDTSevere Thunderstorm WarningMLBBrevard37 min
Aug 21, 3:10 PM EDTSpecial Marine WarningMLB2 hr
Aug 21, 3:12 PM EDTAreal Flood AdvisoryMLBLake93 min
Aug 21, 3:15 PM EDTSevere Thunderstorm WarningMLBBrevard, Volusia45 min
Aug 21, 3:25 PM EDTSevere Thunderstorm WarningMLBLake, Orange, Seminole, Volusia31 min
Aug 21, 3:37 PM EDTSpecial Weather StatementMLBBrevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more53 min
Aug 21, 3:41 PM EDTSpecial Marine WarningMLB94 min
Aug 21, 3:54 PM EDTAreal Flood AdvisoryMLBLake, Orange, Seminole, Volusia81 min
Aug 21, 4:24 PM EDTSevere Thunderstorm WarningMLBOkeechobee45 min
Aug 21, 4:37 PM EDTSevere Thunderstorm WarningMLBBrevard38 min
Aug 21, 4:49 PM EDTSevere Thunderstorm WarningMLBMartin, Okeechobee, Saint Lucie34 min
Aug 21, 5:06 PM EDTSpecial Marine WarningMLB84 min
Aug 21, 5:06 PM EDTSevere Thunderstorm WarningMLBIndian River24 min
Aug 21, 5:08 PM EDTSpecial Marine WarningMLB82 min
Aug 21, 5:12 PM EDTSevere Thunderstorm WarningMLBBrevard, Osceola20 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.